Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

I was put on this medicatio the metoprolol succer100 MG

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4215 Questions
Question
I was put on this medicatio the metoprolol succer100 MG by my heart doctor. I began having halucinations, seeing and hearing things that were not there. I had also been given Entresto at the same time. OI stopped taking bth for a few days and I didn'y "see" things anymore, then I resumed and told my doctor the next week.He said he thought it was probably the tro, but to stop the meds one at a time to figure it out. I did that about 4 days ago. And I am, sure it is the cause. However, I had a pace/defib maker implanted 10 days ago. I honestly did not think to call my doctor.
last night and tonight i have tried to lay on my left side, which I had been able to for a few days, but last night and tonight, my heart feels like it is beating itself to death! My husband cannot feel it, but I sure can! do I need to eat something and take this pill now? Can THAt be the problem?
Posted Sun, 3 Dec 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 38 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms seem to be related to metoprolol interruption.

From the other hand, you should know that metoprolol can lead to hallucinations as a known adverse effect.

But, it is not recommended to stop it cold turkey, as it may cause rebound tachycardia, with similar complaints like yours.

Coming to this point, I would recommend restarting Entresto at the same dose as recommended and also metoprolol, but at a lower dose (half of the dose), in order to avoid reappearance of hallucinations.

If palpitations persist, I recommend going to the ER for an ECG.

Hope you will find this answer helpful!

Kind regards,

Dr.Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor